HELP WITH FIGURING OUT KLONIPIN

Discussion in 'Fibromyalgia Main Forum' started by MaureenMcL, Mar 27, 2003.

  1. MaureenMcL

    MaureenMcL New Member

    Hi Everybody.

    I guess I am going to try to give klonipin a go. I have some questions, though. It seems like almost everybody on this board with bad twitching(fasciculations) tries it at some point or another. I have tried .5 at night with a slight improvement in twitching. I want to try a higher dose as I have heard sometimes it takes 2-3 grams for it to significantly reduce the twitching. I have always told my sister, who is a doctor, that when I drink alcohol they stop (more or less). So, I asked her what drug would come closest to replicating that effect? She feels klonipin is the closest. Anyway, do the people who take klonipin on this board take it only at night or also during the day? Do you get over that tired feeling? That hung over feeling? I get that even from .5. I have heard so much about klonipin and addiction. What drug isn't addicting? I mean even when you take an anti-depressant you feel weird and gross when you forget your pill. Or when trying to come off you feel weird and gross and dizzy, etc. I feel like it might help several of my issues: grinding and TMJ, anxiety, and twitching that goes from minimal to major depending on the day. Help! Any thoughts suggestions???? Peace!
  2. mterry8

    mterry8 New Member

    Hi Maureen, I myself do not have Fibro, but my wife has had it for13 yrs only properly dx'd for the last 7. She has been taking Klonipin/ Clonazepam pretty much since she's been properly dx'd. They give it to her primarily for restless leg syndrome tha comes along with the fibro & some of the medications she takes. As far as the "addiction" side of it, as long as it's not abused there seems to be very little fo it. The majority of chronic pain patients do not experience the euphoria that is associated with many of the meds that CFS/FMS patients must take. So real addiction is usually pretty rare. She takes 10mgs. twice daily. It takes a little time to adjust, as with most meds, but once she did she has had excellent results from it. I have also had it prescribed to me at various times for my back. I Have deteriorating disc diesease & it spasms quite frequently any more, also with all the changing weather. It has worked extremely well for me also, while most of all the other meds have really not worked that well. It does cause a little morning fog, but nothing either of us don't seem to be able to cope with. You may want to give it a little more time to see how you adjust & if unable tell your Dr. Everyone is different & it seems none of the meds react exactly the same in everyone. I hope this helps a little. Peace & Gentle(((hugs))) from myself & my wife.
  3. Mikie

    Mikie Moderator

    10 miligrams twice a day? That's a high dose.

    Dr. Cheney suggests starting out slowly with .5 mg. before bedtime and if that's well tolerated, go to 1.0 mg. Another .5 mgs can be taken halved or quartered during the day.

    I take .75 mg. at bedtime and cut the daytime dose into quarters. I only use it during the day if I have anxiety and/or sensory overload. It's easy to slip a small piece under my tongue when I need it.

    Physical dependence can occur with Klonopin, so one must very slowly wean off of it when stopping. It is not addicting, per se, but anyone can become addicted to most anything in rare cases.

    I awaken without drowsiness, feeling refreshed. The hangovers with these kinds of meds often go away if you can hang in there for a while.

    Klonopin has not worked for everyone, but for me, it's been a God send.

    Love, Mikie
  4. MaureenMcL

    MaureenMcL New Member

    for your responses. God Bless. Peace, Maureen
  5. starstella

    starstella New Member

    i was very resistant to going on Klonopin, but when my twitching was waking me up at night, i decided to start it. Initially, i had a hung over feeling in the morning. also felt a little more depressed. I've been using it for about 3 months now and hardly twitch anymore, don't feel hung over in the am, and only get the depressed feeling if i increase my dose due to anxiety over pain. I take 1/2 of a .5mg tab at bedtime. This is a very low dose but it has worked for me. On those anxiety-pain days, i take an extra 1/4 of the .5mg tab. After all my worries about the Klonopin, it has been very helpful for me.
  6. layinglow

    layinglow New Member

    Klonopin has been a godsend for me. I take .5mg before bedtime, it has alleviated restless leg syndrome, twitching, jerking, and racing mind.
    I take the same dosage during the day, if I am experiencing sensory overload and the accompanying anxiousness that goes with it, often letting it dissolve under my tongue.
    I do not feel groggy or sleepy with it.
    Best wishes, LL
  7. Shazzy

    Shazzy New Member

    Hi All,

    I guess your all from other countries cause in this country the UK, klonipin is not giving out easily, well at least not at my gps surgery.

    Can you tell me what sensory overload feels like? A few of you mention it.

    Thanks
    Shazzy
  8. Mikie

    Mikie Moderator

    Sensory overload happens when one or more of our senses is bombarding our brains with info. It results in our feeling edgy, anxious, and sometimes claustrophobic (sp?).

    Certain lighting in stores will do this. I can't stand to shop in Wal Mart when it is crowded because of the noise and the lighting combined. Add a couple of screaming kids and I'm out of there. I've left buggies in the aisles and just departed. I get sensitive to touch as well. I can't stand a bunch of people pressing against me like in a crowded elevator.

    The Klonopin simply stops the seizure activity to reduce the overfiring and misfiring of the neurons in the brain. I put it under my tongue and it works super fast. It has kept me from having to leave noisy restaurants.

    Love, Mikie
  9. camelgirl

    camelgirl New Member

    Klonopin was given to me for twitching and then my nightly dose was increased to see if it would help with sleep...i take .5mg in the am and 1mg in the pm...i'm still not sleeping well, but for twitching this drug is amazing...i've had the twitches for several years and tried several things until the docs said that i was just going to have to "deal with it"...i'm sorry, but i'm not going to deal with my muscles jumping around all day very visibly for the whole world to see, not to mention that it makes it very hard to sit still:)...finally i was put on klonopin and it is the only thing that stopped this madness...i love it!
    peace, camelgirl
  10. fairydust39

    fairydust39 New Member


    Hi Camelgirl,
    You said you had twitching---what kind of twitching?
    The right side of my face---eye,cheek,and mouth--twitch
    and draw my eye shut. Dystonia is the medical term the Dr's gave me. Is that what your talking about or is it body jerks and twitching. Thanks
    Shirley
  11. Mikie

    Mikie Moderator

    Try the ZMA sold here. It works synergistically with the Klonopin for sleep.

    Love, Mikie